Gastritis

Inflammation of the gastric (stomach) lining is called gastritis. It is most often caused by irritation of the gastric lining due to excessive alcohol intake, bacterial infection, chronic vomiting, or prolonged use of certain painkillers. The symptoms are nausea, vomiting, indigestion, heartburn, stomach pain, etc.

Recently Answered Questions Recently Answered Questions

All the answers published in this website are written by Verified medical doctors, therapists and health experts. The Content has been moderated by iCliniq medical review team before publication. Post your medical clarifications on iCliniq by choosing the right specialty and get them answered. Your medical queries will be answered 24/7 by top doctors from iCliniq.

I am suffering from fever and frequent stomach pain since I have got an H.pylori infection. What should I do?

Query: Hello doctor, I am a 21 year old female. Three years ago, I was hospitalized due to an H.pylori infection. Ever since, I regularly suffer from stomach pain, like once every three to five months. Today, I have a fever due to an upset stomach, and I noticed that when I stand up, my stomach hurts more...  Read Full »


Dr. Noushif. M

Answer: Hello, Welcome to icliniq.com. You may be having an intermittent acute gastritis or acid injury of the stomach. Hope you have been treated for H.pylori once. Do not worry. This is a common minor medical condition. It can be precipitated by stress, a particular diet, etc. I would recommend the follow...  Read Full »

What could be wrong if an H. Pylori infection does not improve with medication?

Query: Hi doctor, I was diagnosed to have the H.pylori infection a year ago. I have taken several doses of antibiotics, but the symptoms did not get better. What could be the problem?  Read Full »


Dr. Noushif. M

Answer: Hi, Welcome to icliniq.com. The mere presence of Helicobacter pylori may not always be pathological. It can be endemic in certain areas. The treatment is required only if you are having gastritis or acid related disorders. Avoid taking long courses of antibiotics, as it is not needed for H.pylori. M...  Read Full »

Why are there excessive gas and belching that feels like choking?

Query: Hello doctor, I am having excessive gas and belching to the point where it feels like I am being choked. My stomach area also feels tight, but that might be from the bloating.  Read Full »


Dr. Noushif. M

Answer: Hi, Welcome to icliniq.com. The symptoms look more from gastritis and acid reflux. You need to modify your dietary habits as well as add a few medicines. Practice small frequent feeds rather than heavy meals. Avoid excess water when you eat food. Avoid talking while having food as this leads to ae...  Read Full »

My last endoscopy for gastritis was eight years ago. Do I need another test?

Query: Hello doctor, Eight years ago, I had an esophagogastroduodenoscopy. It came back normal except for some mild chronic antrum gastritis (reactive gastritis) and mild duodenal bulb duodenitis. I have been on Prilosec for 10 years, but have recently had some flare-ups, lots of stomach gurgling, gas, and...  Read Full »


Dr. Noushif. M

Answer: Hello, Welcome to icliniq.com. Your reports look alright (attachment removed to protect patient identity). Your symptoms are suggestive of recurrent mild gastritis (excessive acidity). You can continue the use of acid-blocking medicines like Prilosec (Omeprazole) as needed for a couple of days when...  Read Full »

Why am I having abdominal burning, throat pain, and diarrhea after alcohol drinking?

Query: Hello doctor,I saw a doctor for abdominal burning and pain in the throat after one night of drinking alcohol. She said I had gastritis but I did not say I had diarrhea as well. What shall I do? Currently, I am taking Lansoprazole.  Read Full »


Dr. Noushif. M

Answer: Hi, Welcome to icliniq.com. The current medicine will help in improving diarrhea as well, if associated with gastritis. Take the medicine for at least a week. Try to be on a bland soft diet for the next few days. For more information consult a medical gastroenterologist online --> https://www...  Read Full »

I have stomach ache and bloating. Should I take a laxative?

Query: Hello doctor, Starting Friday morning, I started to get stomach pain and a headache and my body felt week. I went home and slept for a couple hours and this seemed to help at first. That night I was up until 4 AM with terrible stomach pain and extreme bloating. I took Mylanta and was able to at le...  Read Full »


Dr. Noushif. M

Answer: Hi, Welcome to icliniq.com. Your symptoms cannot be specifically correlated to a single condition. However, it looks more like gastritis with acid reflux on the first note. You can take acid-suppressing medicines like Pantoprazole 40 mg tablets once daily before food for one week. Can add tablet ...  Read Full »

What medicines can be taken for vomiting after having had IV Methylprednisolone?

Query: Hello doctor, My wife is a neuro patient and a week ago she was given five days treatment of Methylprednisolone intravenous. After her discharge, she has been vomiting every now and then. The vomiting usually occurs whenever she tries to move about and travel in cars to see her neurologist. Al...  Read Full »


Dr. Noushif. M

Answer: Hello, Welcome to icliniq.com. Considering the nature of the disease, steroids and the Rituximab, you have to take care of few things: Chances of gastritis and gastric ulcers. Never keep the stomach empty. Have short frequent feeds. Abstain from spicy, fried foods. Abstain from car...  Read Full »

What can I do to completely get rid of my recurring stomach ulcer?

Query: Hello doctor, I have a stomach ulcer that is not caused by H. pylori, and it is not a NSAID ulcer as well. What can I do to completely get rid of this ulcer? I am taking Ranitidine for it. The ulcer has come and gone over the past two years roughly. The stomach ulcer was diagnosed by asking a series...  Read Full »


Dr. Noushif. M

Answer: Hello, Welcome to icliniq.com. First of all, from your history, it is not proven that you have an ulcer. It may just be underlying gastritis. I suggest you: Avoid the precipitating factors like spicy, fried food, alcohol, marijuana, etc. Lead a stress-free life. Get an endoscopy done and...  Read Full »

I have heartburn, bloating and fullness. Will this get better with treatment?

Query: Hello doctor, I have been diagnosed with gastritis yesterday and have been suffering from heartburn, bloating and fullness for three months now. What I do not understand is, if gastritis is inflammation of the stomach lining, why is my LES relaxing and causing heartburn to a point where my throat sw...  Read Full »


Dr. Noushif. M

Answer: Hello, Welcome to icliniq.com. You may be having gastritis with associated reflux. The symptoms worsen with foods that worsen acidity, most of them can relax the lower esopahgeal sphincter. This sphincter is a functional sphincter and its action is affected by a lot of factors including abdominal an...  Read Full »

ask-doctor-img Ask a Doctor Online

* Your first query consult is free!

Search for a Health Issue



Disclaimer: No content published on this website is intended to be a substitute for professional medical diagnosis, advice or treatment by a trained physician. Seek advice from your physician or other qualified healthcare providers with questions you may have regarding your symptoms and medical condition for a complete medical diagnosis. Do not delay or disregard seeking professional medical advice because of something you have read on this website. Read our Editorial Process to know how we create content for health articles and queries.